Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2001, 6:19 PM CDT for Fulton County, Knox County, Illinois. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 6:19 PM CDT (23:19 UTC)
- Expired
- Jun 14, 2001, 7:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fulton County, IL, Knox County, IL
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:30 PM CDT | Thunderstorm Wind 52 E | Galva, IL | Thunderstorm winds downed large trees in Wiley Park. Reported by trained spotter. |
| Jun 14, 6:31 PM CDT | Thunderstorm Wind 50 E | Cuba, IL | Several trees and power lines were blown down. |
| Jun 14, 6:35 PM CDT | Thunderstorm Wind 52 E | Galva, IL | Thunderstorm winds blew trees onto a house. Reported by emergency management. |
| Jun 14, 7:00 PM CDT | Thunderstorm Wind 52 E | Galva, IL | Thunderstorms winds produced significant tree damage. Reported by trained spotter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
476
WUUS53 KILX 142320
SVRSPI
ILC057-095-150015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS
FULTON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 715 PM CDT
* AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTH OF GALESBURG TO 9
MILES NORTHWEST OF RUSHVILLE...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
KNOXVILLE
WATAGA
LONDON MILLS
ONEIDA
ALTONA
VERMONT
GILSON
FAIRVIEW
DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4126 9046 4058 9057 4031 9075 4027 9014
4067 9005 4142 8996
NNNN
KMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT THU JUN 14 2001 FORECAST CHALLENGES THIS PD INCLUDE TIMING OF CONVECTION OVR CWA THIS EVENING AND MOVMNT OF CDFNT ACRS STATE ON FRI. LONGER TERM CONCERN INCLUDES MCS DVLPMT AND MOVMT TO OUR WEST LT SAT NIGHT INTO SUN AND AGAIN SUN NIGHT INTO MON MRNG. 18Z SFC ANALYSIS INDICATING CDFNT STILL ARND THE SUX AND OMA AREAS WITH ONLY A SLIGHT EWD MOVMT SINCE 15Z. ETA MODEL HAD THE BEST FRONTAL POSITION AT 18Z WITH THE AVN TOO QUICK. WL STAY WITH THE ETA MODEL THIS FCST PACKAGE AS ITS RUN TO RUN CONTINUITY HAS BEEN THE BEST WITH THE FRONTAL BOUNDARY AND STRONG UPPER LOW LOCATED OVER WRN SOUTH DAKOTA. LARGE SCALE ASCENT/UPR LVL DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF JET FORECAST ACRS STATE IN THE 06Z-12Z TIME FRAME SO BEST CHANCES FOR WDSPRD RAINFALL WL BE LT TNT INTO THE MID MORNING HOURS OF FRIDAY. PWATS IN THE 1.75-2.00 INCH RANGE SO WL MENTION LOCALLY HEAVY RAINFALL ACRS THE WRN HALF OF THE CWA. ETA FRONTAL POSITION SUGGESTS BNDRY TO BE JUST WEST OF PIA BY 12Z WITH FRONTAL DEFINITION BECOMING LESS DEFINED AS MAIN UPPER LEVEL SUPPORT SHIFTS WELL NORTH INTO SRN CANADA. 850-500 MB OMEGA SHIFTS EAST OF CWA AFTR 18Z SO WL CUT PRECIP CHANCES FROM WEST TO EAST DURING THE MORNING. CDFNT TO SHIFT EAST OF THE STATE BY LATE AFTN FRIDAY AS PACIFIC AIR MASS INVADES THE MIDWEST FOR PART OF THE WEEKEND. SFC HIGH TO MOVE ACRS TO OUR SOUTH ON SATURDAY WITH RIDGE AXIS FCST TO SHIFT TO OUR EAST SAT NIGHT. RETURN FLOW ALRDY SETTING UP ACRS THE PLAINS WITH ETA MCS MACROS INDICATING FAIRLY IMPRESSIVE THETA-E ADV MOVING ACRS NRN MO AND SRN IA SAT NIGHT AND SUN MRNG. AVN NOT AS AGGRESSIVE SAT NIGHT BUT PICKS UP ON LOW AND MID LVL WARM ADV PATTERN SETTING UP TO OUR WEST SUN NIGHT. EXTENDED NOT AS CLEAR CUT AS ORIGINALLY THOUGHT AS MIDWEST BETWEEN WEST-EAST ORIENTATED RIDGE AND STRONGER WESTERLY FLOW JUST TO OUR NORTH...AN OFTEN FAVORED LOCATION FOR MCS DVLPMT. JUST WHERE THESE CONVECTIVE SYSTEMS WILL DEVELOP AND MOVE EARLY NEXT WEEK IS A REAL CHALLENGE. FOR NOW...WL INTRODUCE CHANCES OF PRECIP SUN NIGHT INTO MONDAY ACRS THE NORTH AND LEAVE THE REST OF THE EFP AS IS AND SEE HOW LATER MODEL RUNS HANDLE THE RIDGE POSITION FOR EARLY NEXT WEEK. NOT A GREAT DEAL TO ARGUE ABOUT WITH GUID TNT...HOWEVER...WITH THE TREND TO SLOW DOWN THE FRONT AND PRECIP ON FRIDAY...WL TEND TO KEEP THE NUMBERS BELOW GUID...ESP EAST. THANKS TO LOT AND DVN FOR THE COORD THIS AFTN. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 068/083 057/084 062 44851 PIA WB 066/080 055/082 060 44851 DEC TB 068/083 057/084 062 44851 CMI TB 068/078 056/082 060 44862 MTO TB 069/082 059/082 062 44762 LWV TB 072/084 060/085 064 44662 .ILX...NONE. SMITH
In the hours before
Local storm report, Jun 14, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
609 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0557 PM BIRMINGHAM IL WIND DAMAGE
06/14/01 SCHUYLER SMALL TREES BLOWN DOWN.
FROM COUNTY SHERIFF.
KCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 55 min |
| Jun 14, 6:37 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark, Tazewell | 53 min |
| Jun 14, 6:37 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.